Alert archive / Oklahoma / River Flood Warnings in 2013
River Flood Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Apr 18, 2013, 8:23 AM CDT for Cherokee County, Delaware County, Oklahoma. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2013, 8:23 AM CDT (13:23 UTC)
- Expired
- Apr 18, 2013, 4:46 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cherokee County, OK, Delaware County, OK
The radar
The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint Creek (OK) near Kansas (KNSO2). The gauge peaked at 12.32 ft at Apr 18, 2013, 8:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
170 WGUS44 KTSA 181323 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 823 AM CDT THU APR 18 2013 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... FLINT CREEK NEAR KANSAS AFFECTING CHEROKEE AND DELAWARE COUNTIES. OKC021-041-182123- /O.NEW.KTSA.FL.W.0003.130418T1323Z-130418T2146Z/ /KNSO2.1.ER.130418T1208Z.130418T1400Z.130418T1546Z.NO/ 823 AM CDT THU APR 18 2013 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE FLINT CREEK NEAR KANSAS. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 730 AM THURSDAY THE STAGE WAS 11.97 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE FLINT CREEK NEAR KANSAS WILL CONTINUE RISING TO NEAR 12.9 FEET LATE THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING. * IMPACT...AT 13.0 FEET...MODERATE FLOODING OCCURS FROM FIDLERS BEND TO CHEWEY BRIDGE. FLOATING THE ILLINOIS RIVER IS UNSAFE. PERMANENT CAMPGROUNDS AND A FEW CABINS MAY BECOME ISOLATED BY HIGH WATER. && LAT...LON 3619 9483 3607 9482 3620 9456 3630 9461 $$
1 follow-up statement
267 WGUS84 KTSA 182115 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 415 PM CDT THU APR 18 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... FLINT CREEK NEAR KANSAS AFFECTING CHEROKEE AND DELAWARE COUNTIES. OKC021-041-182145- /O.CAN.KTSA.FL.W.0003.000000T0000Z-130418T2146Z/ /KNSO2.1.ER.130418T1208Z.130418T1330Z.130418T1602Z.NO/ 415 PM CDT THU APR 18 2013 THE FLOOD WARNING IS CANCELLED FOR THE FLINT CREEK NEAR KANSAS. * AT 330 PM THURSDAY THE STAGE WAS 9.16 FEET. * FLOOD STAGE IS 11.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE LATE THIS MORNING. * FORECAST...FLINT CREEK NEAR KANSAS MAY RISE SLIGHTLY BEFORE CONTINUING TO FALL THIS EVENING. FLINT CREEK IS FORECAST TO REMAIN BELOW FLOOD STAGE BUT MAY REMAIN ABOVE 8 FEET FOR A FEW MORE HOURS. * IMPACT...AT 8.0 FEET...FLINT CREEK THREATENS INDIVIDUAL CAMPSITES AND BECOMES DANGEROUS FOR RECREATIONAL FLOATING. && LAT...LON 3619 9483 3607 9482 3620 9456 3630 9461 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:25 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 18, 6:25 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
625 AM CDT THU APR 18 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MVFR CIGS AND GUSTY W-NW SFC WINDS WILL PREVAIL ACROSS THE OK TAF
SITES TODAY...WITH EVENTUAL VFR CONDITIONS EXPECTED AFTER 20Z.
AR TAF SITES WILL SEE A BRIEF PERIOD OF VFR CIGS AHEAD OF THE COLD
FRONT...CIGS WILL LOWER TO MVFR CATEGORIES ONCE FROPA OCCURS THIS
MORNING. TSRA WILL ALSO CONTINUE FOR THE EARLY PORTION OF THE TAF
PERIOD ALONG AND JUST AHEAD OF THE BOUNDARY. GUSTY W-NW SFC WINDS
WILL ALSO DEVELOP LATER THIS MORNING AS THE FRONT MOVES FURTHER
EAST. MVFR CIGS LIFT TO VFR CATEGORIES AND DISSIPATE IN THE 06Z-
09Z TIME FRAME. SFC WINDS WILL ALSO LESSEN AT ALL TAF SITES
OVERNIGHT.
&&
.PREV DISCUSSION... /ISSUED 418 AM CDT THU APR 18 2013/
DISCUSSION...
COLD FRONT IS ON THE MOVE AT THIS TIME AND SHOULD EXIT THE
FORECAST AREA BY MID MORNING. A LINE OF SHOWERS AND THUNDERSTORMS
JUST AHEAD OF THE FRONT POSES THE GREATEST SEVERE WEATHER THREAT
AND WILL KEEP THE TORNADO WATCH GOING IN ADVANCE OF THIS LINE. A
FEW SCATTERED SHOWERS AND STORMS ARE ALSO OCCURRING BEHIND THE
FRONT BUT ANY SEVERE WEATHER THREAT WITH THESE STORMS IS MINIMAL.
PRECIPITATION WILL BE COMING TO AN END TODAY AND AN UNSEASONABLY
COLD NIGHT WILL FOLLOW TONIGHT AS SKIES AT LEAST PARTIALLY CLEAR.
THE WIND WILL STAY UP SOME WHICH MAY PREVENT A SIGNIFICANT
FREEZE...BUT MANY PLACES WILL STILL SEE LOWS NEAR THE FREEZING
MARK. WILL LET THE DAY SHIFT TAKE A BETTER LOOK TO DECIDE IF
FREEZE HEADLINES ARE NEEDED TONIGHT.
A WARMING TREND WILL TAKE PLACE FRIDAY THROUGH MONDAY BEFORE
ANOTHER STRONG COLD FRONT MOVES THROUGH THE AREA LATE MONDAY NIGHT
OR TUESDAY MORNING. SHOWER AND THUNDERSTORM CHANCES WILL ACCOMPANY
THIS FRONT...AND UNSEASONABLY COLD TEMPERATURES WILL ONCE AGAIN
FOLLOW IN ITS WAKE.
STAYED CLOSE TO GUIDANCE TEMPERATURES EXCEPT FOR A FEW ADJUSTMENTS
TO HIGHS TODAY IN THE EAST BASED ON FRONTAL TIMING BEFORE OR
AFTER THE 13Z START OF THE VERIFICATION PERIOD.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067.
AR...NONE.
&&
AVIATION...23Hazardous weather outlook, Apr 18, 7:44 AM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
744 AM CDT THU APR 18 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-190045-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
744 AM CDT THU APR 18 2013
..SEVERE WEATHER RISK DIMINISHING...AREAL FLOODING TO CONTINUE THIS
MORNING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...VERY LIMITED.
AREA...NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA..NORTHWEST AND WEST CENTRAL ARKANSAS
ONSET...ONGOING.
AREAL FLOODING.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA... EASTERN OKLAHOMA AND NORTHWEST OKLAHOMA.
ONSET...ONGOING....BUT WILL DIMINISH THIS MORNING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING
DISCUSSION...
LIMITED SEVERE STORMS CHANCES WILL REMAIN ALONG THE FRONT CURRENTLY SITUATED
ACROSS NORTHWEST ARKANSAS. LARGE HAIL...DAMAGING WINDS AND AN
ISOLATED TORNADO RISK WILL BE MAINTAINED FOR LOCATIONS AHEAD OF
THE FRONT. DESPITE THE HEAVIEST RAINFALL TAPERING OFF...AREAS THAT
EXPERIENCED FLOODING PROBLEMS OVERNIGHT WILL CONTINUE TO SEE
ONGOING AREAL FLOODING THIS MORNING AS RUNOFF IN AFFECTED AREAS
PERSISTS.
RAIN WILL END AS THE DAY PROGRESSES AND MUCH COLDER AIR WILL FILTER
INTO THE REGION. MUCH OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS WILL BE SUBJECTED TO FREEZING TEMPERATURES FRIDAY MORNING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER MAY BE REQUIRED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
COLD OVERNIGHT LOWS ARE EXPECTED AGAIN SATURDAY MORNING PRIOR
TO A NOTICEABLE WEEKEND WARM UP. THUNDERSTORM CHANCES WILL RETURN
BY EARLY NEXT WEEK AS A STRONG SURFACE FRONT WILL BE POISED TO
MOVE ACROSS THE REGION ON TUESDAY...AND WILL LIKELY MARK THE
BEGINNING OF ANOTHER PERIOD OF WELL BELOW NORMAL TEMPERATURES.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Apr 18, 6:58 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
658 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM FLASH FLOOD PEGGS 36.08N 95.10W
04/18/2013 CHEROKEE OK TRAINED SPOTTER
STREET FLOODING IN PEGGS. SOME ROADS IN TOWN ARE
IMPASSABLE.
0652 AM HEAVY RAIN PEGGS 36.08N 95.10W
04/18/2013 E6.00 INCH CHEROKEE OK TRAINED SPOTTER
FLOODING IN THE TOWN OF PEGGS.
&&
AEJLocal storm report, Apr 18, 7:11 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
711 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 SE PORTER 35.85N 95.50W
04/18/2013 M3.85 INCH WAGONER OK CO-OP OBSERVER
&&
AEJLocal storm report, Apr 18, 7:41 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
741 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN LANGLEY 36.46N 95.05W
04/18/2013 E3.00 INCH MAYES OK AMATEUR RADIO
LOW WATER CROSSINGS FLOODED.
&&
AEJLocal storm report, Apr 18, 7:52 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
752 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD MAZIE 36.11N 95.36W
04/18/2013 MAYES OK EMERGENCY MNGR
HIGHWAY 69 TEMPORARILY CLOSED DUE TO HIGH WATER.
0500 AM FLASH FLOOD 4 NE SALINA 36.33N 95.10W
04/18/2013 MAYES OK EMERGENCY MNGR
HIGHWAY 82 FLOODED AND IMPASSABLE BETWEEN SALINA AND
SPAVINAW. LOCATION APPROXIMATE.
0730 AM FLOOD LANGLEY 36.46N 95.05W
04/18/2013 MAYES OK AMATEUR RADIO
WATER OVER ROAD. 2.75 TO 2.99 INCHES OF RAIN.
&&
SAALocal storm report, Apr 18, 7:59 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
759 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLOOD ROGERS 36.33N 94.12W
04/18/2013 BENTON AR FIRE DEPT/RESCUE
RAINBOW ROAD AND STONEY BROOK ROAD. WATER RESCUES AT THIS
TIME. REPORT RECEIVED VIA SOCIAL MEDIA.
&&
SAALocal storm report, Apr 18, 8:18 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
818 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM FLOOD 5 E MAZIE 36.11N 95.27W
04/18/2013 MAYES OK PUBLIC
TRUCK STUCK IN WATER OVER ROAD. SOCIAL MEDIA REPORT.
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:22 PM CDT | Special Weather Statement | TSA | Delaware | 53 min |
| Apr 17, 8:42 PM CDT | Special Weather Statement | TSA | Delaware | 33 min |
| Apr 17, 9:02 PM CDT | Special Weather Statement | TSA | Pawnee | 43 min |
| Apr 17, 9:38 PM CDT | Special Weather Statement | TSA | Creek, Osage, Washington | 52 min |
| Apr 17, 10:09 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 51 min |
| Apr 17, 10:35 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Washington | 55 min |
| Apr 17, 10:46 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 44 min |
| Apr 17, 11:00 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 60 min |
| Apr 17, 11:12 PM CDT | Tornado Warning | TSA | Creek, Okmulgee | 33 min |
| Apr 17, 11:44 PM CDT | Tornado Warning | TSA | Creek, Okmulgee, Rogers, Tulsa, Wagoner | 31 min |
| Apr 17, 11:53 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 52 min |
| Apr 18, 12:17 AM CDT | Flash Flood Warning | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Rogers, Tulsa and 1 more | 4 hr |
| Apr 18, 12:17 AM CDT | Tornado Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 28 min |
| Apr 18, 12:38 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Okmulgee and 2 more | 67 min |
| Apr 18, 12:46 AM CDT | Tornado Warning | TSA | Delaware, Mayes | 29 min |
| Apr 18, 1:00 AM CDT | Flash Flood Warning | TSA | Cherokee, Craig, Delaware, Mayes, Muskogee, Ottawa and 2 more | 4 hr |
| Apr 18, 1:16 AM CDT | Tornado Warning | TSA | Delaware, Mayes, Ottawa | 44 min |
| Apr 18, 1:53 AM CDT | Tornado Warning | TSA | Adair, Cherokee, Delaware | 37 min |
| Apr 18, 2:19 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 56 min |
| Apr 18, 2:39 AM CDT | Tornado Warning | TSA | Adair, Cherokee, Delaware | 51 min |
| Apr 18, 2:46 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Okmulgee, Wagoner | 44 min |
| Apr 18, 3:11 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Okmulgee, Wagoner | 64 min |
| Apr 18, 3:16 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Ottawa | 4 hr |
| Apr 18, 4:28 AM CDT | Areal Flood Warning | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner | 14 hr |
| Apr 18, 4:55 AM CDT | Areal Flood Warning | TSA | Cherokee, Delaware, Mayes, Muskogee, Rogers, Wagoner | 14 hr |
| Apr 18, 7:15 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware | 12 hr |
| Apr 18, 8:37 AM CDT | River Flood Warning | TSA | Okmulgee | 4 days |
| Apr 18, 9:08 AM CDT | River Flood Warning | TSA | Cherokee | 48 hr |
| Apr 18, 11:58 AM CDT | River Flood Warning | TSA | Adair | 30 hr |
| Apr 18, 3:30 PM CDT | Freeze Warning | TSA | Craig, Creek, Nowata, Pawnee, Rogers, Tulsa and 1 more | 17 hr |
Nearby
River Flood Warnings in Oklahoma, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.